| Model Number |
N/A |
| Medical Device Problem Code |
Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/05/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by customer that they are having issues with pulling air in piccs when they are checking for blood return.There seems to be a leak in the stiffening wire lumen that causes air to pull and not blood.Response received 13 sep 2023: this pulls air into the saline syringe when aspirating for blood return.It also causes saline to leak out of the rubber stopper where the stiffening wire exits.It also causes the blood return check to be misleading, therefore leading the inserter to believe that the picc is not in the proper location.We have noticed this occurring during multiple insertions.No injury has occurred to patients, but potentially could lead to a malpositioned picc placement or expelling air from the syringe into the patient's central venous system.A specific number of affected devices or patients was not provided by the complainant.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
Event or Problem Description
It was reported by customer that they are having issues with pulling air in piccs when they are checking for blood return.There seems to be a leak in the stiffening wire lumen that causes air to pull and not blood.Response received 13 sep 2023 : this pulls air into the saline syringe when aspirating for blood return.It also causes saline to leak out of the rubber stopper where the stiffening wire exits.It also causes the blood return check to be misleading, therefore leading the inserter to believe that the picc is not in the proper location.We have noticed this occurring during multiple insertions.No injury has occurred to patients, but potentially could lead to a malpositioned picc placement or expelling air from the syringe into the patient's central venous system.A specific number of affected devices or patients was not provided by the complainant.Additional information received: there's no sample to be returned since they have been inserted on patients.